Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Why does nitroglycerin cause headaches?

Why does nitroglycerin cause such crazy headaches?
Asked On : Wed, 16 Dec 2009
Answers:  1 Views:  2422
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Not to all people,,,however, nitroglycerin, causes a notorious dilatation of the intracranial veins, and in persons prone to headaches and migraine, it may trigger a very trublesome "hedache" bordering with migraine...the reason is: All veins inside of the cranium have nervous terminals surrounding them , innervated by beta sympathetic fibers, sensitive to pain....when a vein dilates a bit too much, the distension of the vessel causes pain, quite exactly in the same manner, that our big bowel gives us pain or colics when is too distended... If nitroglycerin causes too much headache, its time to change it for another cardio protective vasodilator, for instance, nifedipine slow release.....or amliodipine 5 mg BD.... Its a matter of personal sensitivity to a particular medication...
Answered: Wed, 16 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor